Lightning, Putnam
- When
- March 3, 9:00 AM EST
- Where
- Putnam County, Palatka
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.609, -81.744 (the zone’s center; the record gives no point)
1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 3, 2:30 AM EST, 6 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 AM EST SAT MAR 3 2001 SURFACE LOW DEVELOPING NEAR BRO AS HIGH AMPLITUDE UPPER TROUGH OVER MEXICO MOVES NORTHEAST. SATELLITE SHOWS DEEP SOUTHERLY FLOW WITH GOOD TROPICAL CONNECTION SPREADING MOISTURE INTO SE U.S. MODELS CONTINUE TO SHOW SURFACE LOW TO TRACK TO OUR NW WITH A SQUALL LINE MOVING INTO WESTERN CWA SHORTLY AFTER 00Z. 850 MB JET NEAR 50 KNOTS AND INSTABILITY AXIS WILL BE ACROSS FL PANHANDLE AND SOUTHWEST GEORGIA THIS EVENING. WILL GO WITH SEVERE WORDING FOR WESTERN COUNTIES AS WIND DAMAGE MAY OCCUR AS LINE OF STORMS SPREADS OVER AREA. SPC HAS MODERATE RISK FOR THIS AREA IN DAY 1 CONVECTIVE OUTLOOK. WITH SHORTWAVE WEAKENING AND MOVING NE AND LOSS OF DAYTIME HEATING THINK THAT SEVERE STORMS WILL BE LIMITED TO THE WESTERN PART OF CWA. CONVECTION SHOULD WEAKEN OVERNIGHT AS IT REACHES THE EAST COAST. TURNING WINDY AND COOLER SUNDAY WITH MUCH COOLER TEMPERATURES STARTING MONDAY. LOOKS LIKE A FREEZE TUESDAY MORNING FOR MOST AREAS. WILL ADD CAUTION ON WATERWAYS FOR SUNDAY AS WINDS INCREASE BEHIND FRONT. SECONDARY VORTICITY MAXIMUM MOVES ACROSS GA LATE SUNDAY POSSIBLY CAUSING SOME AREAS OF LIGHT RAIN IN SE GA. .MARINE...STILL LOOKS LIKE SCA TONIGHT OVER WATERS AS WINDS INCREASE AHEAD OF FRONT. WILL CONTINUE WITH SCEC FOR TODAY. PRELIM AMG 78/63/70/43 7+52 SSI 81/64/74/45 3851 JAX 82/66/V76/46 3861 GNV 84/66/78/48 3761 04 .JAX... .GA...NONE. .FL...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 719 AM EST SAT MAR 3 2001 SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THEY ARE EXPECTED TO BE NUMEROUS TO WIDESPREAD ACROSS SOUTHEASTERN GEORGIA...AND SCATTERED TO NUMEROUS ACROSS NORTHEASTERN FLORIDA. THERE IS A MODERATE RISK THAT SOME OF THE STORMS ACROSS SOUTHEASTERN GEORGIA COULD BE SEVERE...WHILE THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS ACROSS NORTHEASTERN FLORIDA COULD ALSO BECOME SEVERE. AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 13:58 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down along US-17.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234103, 5234104.